Coming off venlafaxine

Hi I have been on antidepressants for a very long time, I've been on several different ones but the recent ones were called venlafaxine. I went to see my GP about 3 months ago for something else and she asked how my mood was, i had been feeling ok ish, but I felt my new routine of doing regular exercise was helping more than my medication, I felt I had became immune to it. She suggested trying to come off and to try something else although I feel I would really like to be off antidepressants as they do have some nasty side effects. I have been reducing for the last 3 months and this week I am off all together. I feel proud I'm off but I think the tablets must have been helping as I feel pretty low, tearful, lonely, hopeless all the comman feelings you suffer with depression. I exercise everyday and I'm staying off alcohol at the moment, I have heard that the herbal 5HTP are very good anybody got any other thoughts on what I can do?? I am quite a determined person!! I have been on holiday for 6 weeks as I work at a school I'm hoping maybe being back at work next week will also help and keep me busy I just don't want to get to the rock bottom stage???

4 Replies

  • Hi Ccarle1, I don't think you will get to a "rock bottom stage". You've taken a big step in weaning off the antidepressants. After having been on them a long time, you need to give yourself time to heal. You may go through some distressing feelings while your mind and body adjust to being off the pill but one day you will feel unlike you haven't felt in a long, long time. The turn about has begun. You will be clear minded and the little thing won't bother you like they use to. More than anything else right now, I think working is going to help immensely. Think positive and go forward. Your life is about to change for the better.

    Good Luck! x

  • Hi Agora1 Thankyou for all your positive comments, I will stick in there and hopefully the headaches and other depressing symptoms will pass, the thing that worries me most is winter is round the corner and that's always a bad time for me!!

  • Ccarle1, one day at a time. Keep up your exercise since that will help with the endorphin level. This would also be the time to use meditation and deep breathing when in stressful situations. Always remember that being off the meds is not written in stone. If necessary your doctor can always put you back on something, but at least give it a try and see if it gets better for you. I am wishing you well. x

  • Hi agora1 Thanks for your support xx

You may also like...